Pennsylvania, 2013

Hail and Damaging Winds in Pennsylvania, June 24, 2013

June 24, 2013 · NWS CTP · 8 events in 5 counties and zones

Thunderstorms developed during the afternoon along and to the east of the north-central Appalachians. In a very warm/moist and unstable environment, the storms congealed/consolidated surface cold pools and become severe - producing isolated large hail and damaging winds.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$12,000
Crop damage
None recorded
Events
8

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS CTP wrote it up.

Thunderstorms developed during the afternoon along and to the east of the north-central Appalachians. In a very warm/moist and unstable environment, the storms congealed/consolidated surface cold pools and become severe - producing isolated large hail and damaging winds.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS State College, PA wrote its last area forecast discussion before the first event at Jun 24, 11:55 AM EST, 25 minutes earlier.

Area forecast discussion, Jun 24, 11:55 AM EST, 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE STATE COLLEGE PA
1255 PM EDT MON JUN 24 2013

.SYNOPSIS...
A PERSISTENT BERMUDA HIGH WILL CONTINUE TO BRING VERY WARM AND
HUMID WEATHER TO CENTRAL PENNSYLVANIA THROUGH THE UPCOMING
WEEK. EACH DAY WILL BRING ISOLATED TO SCATTERED SHOWERS OR
THUNDERSTORMS...MAINLY IN THE AFTERNOON AND EVENING. A DEEP UPPER
LEVEL TROUGH WILL BE CARVED OUT FROM THE GREAT LAKES...SOUTH
THROUGH THE TENNESSEE VALLEY LATE THIS WEEK INTO EARLY NEXT WEEK.
THIS DEVELOPING WEATHER PATTERN WILL LEAD TO SLIGHTLY COOLER TEMPS
WITH THE POTENTIAL FOR MORE NUMEROUS SHOWERS AND THUNDERSTORMS AND
THE CHANCE FOR LOCALLY HEAVY RAINFALL AMOUNTS.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
AN UPPER LEVEL TROUGH WILL SLIDE ENE ACROSS THE REGION THROUGH THE
AFTERNOON HOURS. UVVEL IN RESPONSE TO THE THERMALLY INDIRECT LEFT
EXIT REGION OF A JETLET /OVER SCENT PENN ATTM/ AND A POCKET OF
MID/UPPER LEVEL COOLING WILL LEAD TO INCREASING CHC FOR SHRA/TSRA
AS WE HEAD THROUGH THE PEAK HEATING HOURS. THE MAIN FOCUS FOR
SHRA/TSRA /INITIALLY OVER THE HIGH-LEVEL HEAT SOURCE OF THE
LAURELS...AND SCENT MTNS/ WILL SHIFT EAST TO THE SUSQ VALLEY
DURING THE LATE AFTERNOON HOURS...WHERE POPS WERE RAISED 20-30
PERCENT TO THE HIGH CHC...LOW LIKELY CATEGORY.

DEEP LAYER SHEAR IS QUITE WEAK...SO PULSE STORMS AND BRIEF
MULTICELL CLUSTERS WILL BE THE DOMINANT STORM TYPE. A FEW OF THE
STORMS COULD BRIEFLY REACH SEVERE LIMITS FOR HAIL/MICROBURST
POTENTIAL AS THE RAIN HAIL CORES COLLAPSE.

LOWEST POPS WILL CONTINUE TO BE PAINTED NEAR AND TO THE WEST OF
THE ROUTE 219 CORRIDOR FROM KDUJ TO KBFD THANKS TO SLIGHT
WARMING/SUBSIDENCE ALOFT...AND RATHER PRONOUNCED LLVL ANTICYCLONIC
FLOW.

HOURLY TEMPS ARE RIGHT ON TRACK TO REACH THE LOWER 90S ACROSS THE
SUSQ RIVER VALLEY...WITH UPPER 80S THROUGHOUT MUCH OF THE CENTRAL
VALLEYS. LATE AFTERNOON MAXS ACROSS THE MTNS WILL BE IN THE LOWER
TO MID 80S. ONLY THE HIGHEST PEAKS WILL STAY DOWN NEAR 80F.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM TUESDAY/...
UPPER LOW SHOULD GET ABSORBED BUT ANY GHOST OF IT WILL MOST LIKELY
BE OFF TO THE EAST BY SUNSET. THUS...THE LARGER-SCALE FORCING WILL
BE LACKING TONIGHT. SOME SH/TSRA COULD BE PESKY AND HANG ON OR
EVEN DEVELOP OVERNIGHT. BUT AGAIN...CONFIDENCE IS VERY LOW AND
THUS 20-30 POPS ARE ALL THAT I CAN IN ALL GOOD CONSCIENCE PLACE IN
THE FORECAST FOR TONIGHT. IT WILL BE MUGGY AGAIN TONIGHT.
ADDITIONAL SHOWERS AND STORMS ARE THEN EXPECTED FOR TUESDAY AS
MCV/S FROM UPSTREAM CONVECTION SHOULD SLIDE W-E THROUGH THE CWA
DURING THE DAYTIME HEAT. TEMPS ALMOST A CARBON COPY /TEENS AND
TWENTY-SOMETHINGS ARE RIGHT NOW WONDERING WHAT CARBON IS/ OF
MONDAY.

&&

.LONG TERM /TUESDAY NIGHT THROUGH MONDAY/...
THE PATTERN BECOMES MORE ZONAL AS THE RIDGE MOVES OFF THE
VA/CAROLINA COAST BY TUESDAY. SREF AND GEFS CONTINUES TO SHOW
INCREASING PWATS INTERACTING WITH A SERIES OF SHORT WAVES
EMBEDDED IN THE WEST TO NWRLY MID- UPPER FLOW. THIS SHOULD BRING
SEVERAL ROUNDS OF MAINLY AFTERNOON SHRA/TSRA THROUGHOUT THE WEEK.
DUE TO THIS HAVE LEFT CHANCE POPS EACH AFTERNOON.

THE MODELS ARE FAIRLY DIVERGENT ON THE TIMING AND POSITION OF THE
PROPAGATION OF THE STORMS THIS WEEK. THE EC...THE NAM AND THE GFS
ARE SHOWING GREAT VARIABILITY. THE EC IS CURRENTLY THE FASTEST
SOLUTION...WITH THE GFS IN THE MIDDLE AND THE NAM IS LAGGING
BEHIND. THE BIGGEST VARIABILITY IS THE TIMING OF A FRONT MOVING
FROM THE WEST TO NORTHWEST. ACCORDING TO THE EC THIS SHOULD MOVE
THROUGH PA TUESDAY AFTERNOON/EVENING. THE GFS STALLS THIS FEATURE
UNTIL WEDNESDAY...WHERE IT IS DRIER AND WEAKER. THE NAM STALLS THE
FRONT AND CORRESPONDING FRONT AND MOVES IT FURTHER SOUTH THAT
BARELY CLIPS PA.
 THE FASTEST WESTERLY 850 MB FLOW DEVELOPS AHEAD OF A FAIRLY
STRONG BOUNDARY THAT WILL BE DROPPING SE ACROSS THE GLAKES LATE
WEDNESDAY INTO THURSDAY. GIVEN THE DECENT PWATS ASSOCIATED WITH
THIS SYSTEM THERE IS COULD SET THE STAGE FOR THE POTENTIAL OF SCTD
STRONG TO SEVERE TSRA IN THE WEDNESDAY AFTERNOON TO THURSDAY TIME-
FRAME. BOTH THE EC AND GEFS SHOWS WEST TO SWRLY WINDS AT 850 MB
AVERAGING AROUND 25 TO 30 KTS DURING THAT PERIOD WITH A QUASI-
STNRY EAST/WEST SFC BOUNDARY MEANDERING NORTHEAST TO SOUTHWEST
ACROSS THE REGION AS EACH WAVE EMBEDDED IN THE INCREASING WEST/NW
FLOW ALOFT PASSES THROUGH.

 GIVEN ALL THE VARIABILITY HAVE INCREASED POPS IN THE AFTERNOON
AND EARLY EVENING HOURS TUESDAY THROUGH THURSDAY. THE FRONTAL
BOUNDARY ON TUESDAY SHOULD BE ENOUGH GIVEN THE PROBABILITY OF
PWATS TO ALLOW FOR SCATTERED TSRA/SHRA. THE SPEED SHEAR PROVIDED
BY THE LLJ WED-THURSDAY COULD ALLOW FOR SIMILAR SITUATION. SO
HAVE CONTINUED THE GRADUAL INCREASE FROM TUESDAY INTO THURSDAY
EVENING WHEN THE STRONGEST LARGE SCALE DYNAMICS ENTER INTO THE
PICTURE. COOLER WEATHER APPEARS IN STORE FOR NEXT WEEKEND...BUT
THE PRESENCE OF COOLER AIR ALOFT AND MID/UPPER TROUGH AXIS COULD
MAKE IT SHOWERY IN THE AFTERNOON SATURDAY.

MAX TEMPS MONDAY THROUGH WEDNESDAY WILL BE QUITE CONSISTENT IN THE
LOWER TO MID 80S ACROSS THE MTNS...AND AROUND 90F IN THE SUSQ
VALLEY. READINGS WILL SLOWLY COOL FOR THURSDAY AND FRIDAY...WITH
TEMPS LIKELY RETREATING TO SEVERAL DEG F BELOW NORMAL FOR HIGHS
NEXT FRIDAY THROUGH THE UPCOMING WEEKEND.

&&

.AVIATION /18Z MONDAY THROUGH SATURDAY/...
VFR ACROSS MUCH OF THE REGION THIS AFTERNOON WITH A WEST TO SWRLY
SFC WIND IN THE 4-7KT RANGE ACROSS THE EAST...AND 10-15 KTS OVER
THE WRN HIGH TERRAIN. I

SOLATED SHOWERS AND THUNDERSTORMS WILL DEVELOP THIS AFTERNOON
ACROSS THE CENTRAL AND NW MTNS...WHILE MORE NUMEROUS SHRA/TSRA
HEAD FROM THE SCENT ZONES...TO THE SUSQ VALLEY DURING THE MID TO
LATE AFTERNOON HOURS WITH ASSOCIATED MVFR TO BRIEF IFR REDUCTIONS.
SOME THREAT FOR HEAVY RAINS FROM ANY STORMS THAT FORM.

THIS PATTERN OF HAZE/FOG AT NIGHT AND AFTERNOON POP-UP
SHOWERS/TSRA SHOULD CONTINUE THROUGH A GOOD PART OF THE WEEK. AT
THIS TIME BEST CHANCE OF ORGANIZED SHOWERS/THUNDER COULD BE FRIDAY
IF THE CURRENT FORECAST FRONT AND TROUGH ARRIVE AS ADVERTISED.

OUTLOOK...
MON-FRI...AREAS OF AM MVFR FOG/HAZE POSS. SCATTERED MAINLY AFTN
THUNDERSTORMS. PERHAPS MORE ORGANIZED SHOWERS FRIDAY.

&&

.CTP WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

SYNOPSIS...DANGELO/LAMBERT
NEAR TERM...LAMBERT
SHORT TERM...DANGELO
LONG TERM...CERU/STEINBUGL
AVIATION...LAMBERT/GARTNER
Hazardous weather outlook, Jun 24, 1:18 AM EST, 11 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE STATE COLLEGE PA
218 AM EDT MON JUN 24 2013

PAZ004>006-010>012-017>019-024>028-033>037-041-042-045-046-049>053-
056>059-063>066-250630-
WARREN-MCKEAN-POTTER-ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD-
NORTHERN CENTRE-SOUTHERN CENTRE-CAMBRIA-BLAIR-HUNTINGDON-MIFFLIN-
JUNIATA-SOMERSET-BEDFORD-FULTON-FRANKLIN-TIOGA-NORTHERN LYCOMING-
SULLIVAN-SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR-
NORTHUMBERLAND-COLUMBIA-PERRY-DAUPHIN-SCHUYLKILL-LEBANON-CUMBERLAND-
ADAMS-YORK-LANCASTER-
218 AM EDT MON JUN 24 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Jun 24, 10:42 AM EST, 1 hour 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
1142 AM EDT MON JUN 24 2013

PAZ033-034-241630-
BEDFORD PA-SOMERSET PA-
1142 AM EDT MON JUN 24 2013

...A STRONG THUNDERSTORM WILL AFFECT CENTRAL BEDFORD AND EAST CENTRAL
SOMERSET COUNTIES...

AT 1140 AM EDT...A STRONG THUNDERSTORM WAS NEAR SCHELLSBURG...MOVING
EAST AT 20 MPH.

WIND GUSTS TO 40 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS STORM.
EXPECT INTENSE LIGHTNING FROM THIS STORM. DO NOT STAY IN THE OPEN NOR
SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN
A THUNDERSTORM APPROACHES. THIS STORM WILL AFFECT SCHELLSBURG...MANNS
CHOICE...BEDFORD...RAINSBURG AND EVERETT.

THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES...THE
PENNSYLVANIA TURNPIKE BETWEEN MILE MARKERS 127 AND 161...I-99 BETWEEN
MILE MARKERS 0 AND 5.

THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 30...ROUTE
220.

LAT...LON 3998 7884 4017 7872 4008 7820 4007 7821
      4006 7819 3984 7840

FORECASTER: LAMBERT
Special weather statement, Jun 24, 11:51 AM EST, 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
1251 PM EDT MON JUN 24 2013

PAZ033>035-241715-
BEDFORD PA-FULTON PA-SOMERSET PA-
1251 PM EDT MON JUN 24 2013

...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN SOMERSET...SOUTHERN
BEDFORD AND SOUTHWESTERN FULTON COUNTIES...

AT 1248 PM EDT...A STRONG THUNDERSTORM WAS NEAR HYNDMAN...MOVING EAST
AT 20 MPH.

WIND GUSTS TO 30 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS STORM.
THIS STORM WILL AFFECT HYNDMAN AND LAKE GORDON.

THIS WILL IMPACT I-70 BETWEEN MILE MARKERS 157 AND 162.

THIS WILL ALSO IMPACT ROUTE 220.

LAT...LON 3972 7893 3990 7888 3987 7824 3972 7827

FORECASTER: CERU
Special weather statement, Jun 24, 12:04 PM EST, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
104 PM EDT MON JUN 24 2013

PAZ066-241745-
LANCASTER PA-
104 PM EDT MON JUN 24 2013

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHEASTERN LANCASTER
COUNTY THROUGH 145 PM EDT...

AT 1256 PM EDT...A RAPIDLY DEVELOPING LINE OF STRONG THUNDERSTORMS
WAS LOCATED FROM QUARRYVILLE TO ROCK SPRINGS...MOVING EAST AT 20 MPH.

WIND GUSTS TO 45 MPH AND UP TO DIME SIZE HAIL ARE POSSIBLE WITH
THESE STORMS. EXPECT OCCASIONAL...DANGEROUS CLOUD TO GROUND
LIGHTNING FROM THESE STORMS. DO NOT STAY IN THE OPEN NOR SEEK
SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN A
THUNDERSTORM APPROACHES. VERY HEAVY RAIN OF UP TO ONE INCH IN JUST
30 MINUTES WILL FALL FROM THESE STORMS...AND WILL CAUSE WATER TO
POND ON ROADS AND FILL POOR DRAINAGE AREAS. THE RAIN WILL CAUSE
RAPID RISES ON SMALL STREAMS AND CREEKS. THESE STORMS WILL AFFECT
CHRISTIANA.

THIS WILL IMPACT ROUTE 222.

LAT...LON 3973 7623 3994 7616 3997 7599 3987 7598
      3985 7601 3983 7601 3982 7603 3979 7604
      3973 7609 3972 7614 3972 7623

FORECASTER: LAMBERT
Special weather statement, Jun 24, 12:06 PM EST, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
106 PM EDT MON JUN 24 2013

PAZ034-241745-
BEDFORD PA-
106 PM EDT MON JUN 24 2013

...A STRONG THUNDERSTORM WILL AFFECT CENTRAL BEDFORD COUNTY...

AT 104 PM EDT...A STRONG THUNDERSTORM WAS NEAR SCHELLSBURG...MOVING
EAST AT 25 MPH.

WIND GUSTS TO 50 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM.
VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO
POND ON ROADS AND FILL POOR DRAINAGE AREAS. THE RAIN WILL CAUSE RAPID
RISES ON SMALL STREAMS AND CREEKS. THIS STORM WILL AFFECT CESSNA AND
EVERETT.

THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES...THE
PENNSYLVANIA TURNPIKE BETWEEN MILE MARKERS 137 AND 161...I-99 BETWEEN
MILE MARKERS 0 AND 7.

THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 30...ROUTE
220.

LAT...LON 4002 7872 4011 7872 4014 7871 4019 7829
      3994 7825

FORECASTER: EVANEGO
Special weather statement, Jun 24, 12:16 PM EST, 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
116 PM EDT MON JUN 24 2013

PAZ027-028-056-241815-
JUNIATA PA-MIFFLIN PA-PERRY PA-
116 PM EDT MON JUN 24 2013

...A STRONG THUNDERSTORM WILL AFFECT JUNIATA...NORTHERN PERRY AND
SOUTHERN MIFFLIN COUNTIES...

AT 112 PM EDT...A STRONG THUNDERSTORM WAS NEAR MCVEYTOWN...MOVING
EAST AT 20 MPH.

WIND GUSTS TO 30 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS STORM.
THIS STORM WILL AFFECT STRODES MILLS...LEWISTOWN...WALNUT...PORT
ROYAL AND ICKESBURG.

THIS WILL IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 22/522...ROUTE
322/22...ROUTE 522.

LAT...LON 4048 7784 4050 7782 4055 7784 4057 7782
      4069 7722 4068 7718 4068 7716 4043 7711
      4039 7782

FORECASTER: CERU
Special weather statement, Jun 24, 12:19 PM EST, 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
119 PM EDT MON JUN 24 2013

PAZ034-035-241745-
BEDFORD PA-FULTON PA-
119 PM EDT MON JUN 24 2013

...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN BEDFORD AND
SOUTHWESTERN FULTON COUNTIES...

AT 115 PM EDT...A STRONG THUNDERSTORM WAS NEAR ELLERSLIE...MOVING
EAST AT 20 MPH.

WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM.
THIS STORM WILL AFFECT INGLESMITH.

THIS WILL IMPACT I-70 BETWEEN MILE MARKERS 161 AND 162.

THIS WILL ALSO IMPACT ROUTE 220.

LAT...LON 3972 7875 3977 7874 3980 7867 3982 7825
      3972 7826

FORECASTER: DEVOIR

The radar

The Dover AFB radar (KDOX), 118 km away, was scanning. The volume nearest the first event began at 17:22 UTC.

Open the radar archive at this moment

Event by event

4 thunderstorm wind, 4 hail. Local standard time, as filed.

Thunderstorm Wind, Lancaster

When
June 24, 12:20 PM EST
Where
Lancaster County, 2.32 mi SSE of Tayloria
Measured
50 kt (58 mph) estimated gust
Property damage
$5,000
Reported by
Emergency Manager
Coordinates
39.768, -76.068

Thunderstorm winds estimated near 60 mph knocked down numerous trees along Route 272 near the Lancaster/Chester county-line. The damage occurred near the intersection of Kirks Mill Road and Nottingham Road, which becomes West Christine Road entering Chester County. The road was closed about 100 yards into Chester County due to the downed trees.

Hail, Fulton

When
June 24, 12:45 PM EST
Where
Fulton County, 0.32 mi E of Cito
Measured
1.75 in hail
Reported by
SHAVE Project
Coordinates
39.870, -77.994

Golf ball size hail (1.75 inch diameter) was reported a few miles south of McConnellsburg.

Hail, Fulton

When
June 24, 12:50 PM EST
Where
Fulton County, 1.23 mi SSE of Webster Mill
Measured
1.75 in hail
Reported by
SHAVE Project
Coordinates
39.854, -78.020

Golf ball size hail (1.75 inch diameter) lasted for about 10 minutes near Big Cove Tannery.

Thunderstorm Wind, Lycoming

When
June 24, 2:08 PM EST
Where
Lycoming County, 0.69 mi N of Hughesville
Measured
50 kt (58 mph) estimated gust
Property damage
$5,000
Reported by
Emergency Manager
Coordinates
41.240, -76.730

Thunderstorm winds estimated near 60 mph knocked down several trees and damaged two roofs in Hughesville.

Hail, Lycoming

When
June 24, 2:10 PM EST
Where
Lycoming County, 0.69 mi N of Hughesville
Measured
0.75 in hail
Reported by
Trained Spotter
Coordinates
41.240, -76.730

Penny size hail (0.75 inch diameter) was reported in Hughesville.

Thunderstorm Wind, Columbia

When
June 24, 2:45 PM EST
Where
Columbia County, Millville
Measured
52 kt (60 mph) estimated gust
Reported by
Trained Spotter
Coordinates
41.120, -76.530

Thunderstorm winds estimated near 60 mph blew over several large tents at Camp Victory.

Thunderstorm Wind, Sullivan

When
June 24, 3:00 PM EST
Where
Sullivan County, 1.04 mi ENE of Dushore
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
Trained Spotter
Coordinates
41.524, -76.401

Thunderstorm winds estimated near 60 mph knocked down multiple trees in Dushore.

Hail, Lancaster

When
June 24, 4:10 PM EST
Where
Lancaster County, 1.48 mi NNW of Fairland
Measured
1.25 in hail
Reported by
911 Call Center
Coordinates
40.170, -76.360

Half-dollar size hail (1.25 inch diameter) was reported near Manheim.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Pennsylvania in 2013Every state in 2013This day in weather historyWarnings in Pennsylvania, June 2013

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 450366, 450358, 450359, 450367, 450360, 450368, 452773, 450361.